×

Nonlinear oscillator with discontinuity by generalized harmonic balance method. (English) Zbl 1189.65159

Summary: A generalized harmonic balance method is used to calculate the periodic solutions of a nonlinear oscillator with discontinuities for which the elastic force term is proportional to \(\text{sgn }x\). This method is a modification of the generalized harmonic balance method in which analytical approximate solutions have rational form. This approach gives us not only a truly periodic solution but also the frequency of the motion as a function of the amplitude of oscillation. We find that this method works very well for the whole range of amplitude of oscillation in the case of the antisymmetric, piecewise constant force oscillator and excellent agreement of the approximate frequencies with the exact one has been demonstrated and discussed. For the second-order approximation we have shown that the relative error in the analytical approximate frequency is 0.24%. We also compared the Fourier series expansions of the analytical approximate solution and the exact one. Comparison of the result obtained using this method with the exact ones reveals that this modified method is very effective and convenient.

MSC:

65L99 Numerical methods for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI Link

References:

[1] Peng, Z.K.; Lang, Z.Q.; Billings, S.A.; Tomlinson, G.R., Comparisons between harmonic balance and nonlinear output frequency response function in nonlinear system analysis, J. sound vibration, 311, 56-73, (2008)
[2] J.H. He, Non-perturbative methods for strongly nonlinear problems, (Dissertation.de-Verlag in Internet GmbH, Berlin 2006)
[3] Beléndez, A.; Pascual, C.; Neipp, C.; Beléndez, T.; Hernández, A., An equivalent linearization method for conservative nonlinear oscillators, Int. J. non-linear sci. numer. simul., 9, 9-17, (2008) · Zbl 1175.70023
[4] Mickens, R.E., Oscillations in planar dynamics systems, (1996), World Scientific Singapore · Zbl 1232.34045
[5] Nayfeh, A.H., Problems in perturbations, (1985), Wiley New York
[6] Amore, P.; Fernández, F.M., Exact and approximate expressions for the period of anharmonic oscillators, Eur. J. phys., 26, 589-601, (2005)
[7] Amore, P.; Raya, A.; Fernández, F.M., Alternative perturbation approaches in classical mechanics, Eur. J. phys., 26, 1057-1063, (2005) · Zbl 1080.70014
[8] He, J.H., Variational approach for nonlinear oscillators, Chaos, solitons fractals, 34, 1430-1439, (2007) · Zbl 1152.34327
[9] Dehghan, M.; Tatari, M., Te use of he’s variational iteration method for solving multipoint boundary value problems, Phys. scripta, 72, 672-676, (2007)
[10] Rafei, M.; Ganji, D.D.; Daniali, H.; Pashaei, H., The variational iteration method for nonlinear oscillators with discontinuities, J. sound. vibration, 305, 614-620, (2007) · Zbl 1242.65154
[11] He, J.H., Variational iteration method — a kind of non-linear analytical technique: some examples, Internat. J. non-linear mech., 34, 699-708, (1999) · Zbl 1342.34005
[12] Ramos, J.I., On the variational iteration method and other iterative techniques for nonlinear differential equations, Appl. math. comput., 199, 39-69, (2008) · Zbl 1142.65082
[13] He, J.H.; Wu, X.H., Construction of solitary solution and compact on-like solution by variational iteration method, Chaos, solitons fractals, 29, 108-113, (2006) · Zbl 1147.35338
[14] Ramos, J.I., An artificial parameter-decomposition method for nonlinear oscillators: applications to oscillators with odd nonlinearities, J. sound vibration, 307, 312-329, (2007)
[15] He, J.H., Homotopy perturbation method for solving boundary value problems, Phys. lett. A, 350, 87-88, (2006) · Zbl 1195.65207
[16] Özis, T.; Yildirim, A., A comparative study of he’s homotopy perturbation method for determining frequency-amplitude relation of a nonlinear oscillator with discontinuities, Int. J. non-linear sci. numer. simul., 8, 243-248, (2007)
[17] He, J.H., Homotopy perturbation method for bifurcation on nonlinear problems, Int. J. non-linear sci. numer. simul., 6, 207-208, (2005) · Zbl 1401.65085
[18] He, J.H., The homotopy perturbation method for nonlinear oscillators with discontinuities, Appl. math. comput., 151, 287-292, (2004) · Zbl 1039.65052
[19] Cai, X.C.; Wu, W.Y.; Li, M.S., Approximate period solution for a kind of nonlinear oscillator by he’s perturbation method, Int. J. non-linear sci. numer. simul., 7, 109-117, (2006)
[20] Beléndez, A.; Pascual, C.; Gallego, S.; Ortuño, M.; Neipp, C., Application of a modified he’s homotopy perturbation method to obtain higher-order approximations of a \(x^{1 / 3}\) force nonlinear oscillator, Phys. lett. A, 371, 421-426, (2007) · Zbl 1209.65083
[21] He, J.H., Homotopy perturbation method for solving boundary value problems, Phys. lett. A, 350, 87-88, (2006) · Zbl 1195.65207
[22] Beléndez, A.; Hernández, A.; Beléndez, T.; Fernández, E.; Álvarez, M.L.; Neipp, C., Application of he’s homotopy perturbation method to the Duffing-harmonic oscillator, Int. J. non-linear sci. numer. simul., 8, 79-88, (2007)
[23] Beléndez, A.; Hernández, A.; Beléndez, T.; Neipp, C.; Márquez, A., Application of the homotopy perturbation method to the nonlinear pendulum, Eur. J. phys., 28, 93-104, (2007) · Zbl 1119.70017
[24] Gorji, M.; Ganji, D.D.; Soleimani, S., New application of he’s homotopy perturbation method, Int. J. non-linear sci. numer. simul., 8, 319-328, (2007)
[25] Shakeri, F.; Dehghan, M., Inverse problem of diffusion by he’s homotopy perturbation method, Phys. scr., 75, 551-556, (2007) · Zbl 1110.35354
[26] Chowdhury, M.S.H.; Hashim, I., Solutions of a class of singular second-order IVPs by homotopy-perturbation method, Phys. lett. A, 365, 439-447, (2007) · Zbl 1203.65124
[27] Beléndez, A.; Hernández, A.; Beléndez, T.; Márquez, A.; Neipp, C., Application of he’s homotopy perturbation method to conservative truly nonlinear oscillators, Chaos solitons fractals, 37, 770-780, (2008) · Zbl 1142.65055
[28] Beléndez, A.; Pascual, C.; Márquez, A.; Méndez, D.I., Application of he’s homotopy perturbation method to the relativistic (an)harmonic oscillator I: comparison between approximate and exact frequencies, Int. J. non-linear sci. numer. simul., 8, 483-491, (2007)
[29] Beléndez, A.; Pascual, C.; Méndez, D.I.; Alvarez, M.L.; Neipp, C., Application of he’s homotopy perturbation method to the relativistic (an)harmonic oscillator II: A more accurate approximate solution, Int. J. non-linear sci. numer. simul., 8, 493-504, (2007)
[30] Liao, S.J., An analytic aproxímate technique for free oscillations of positively damped systems with algebraically decaying amplitude, Internat. J. non-linear mech., 38, 1173-1183, (2003) · Zbl 1348.74225
[31] Xu, H.; Cang, J., Analysis of a time fractional wave-like equation with the homotopy analysis method, Phys. lett. A, 372, 1250-1255, (2008) · Zbl 1217.35111
[32] He, J.H., A new perturbation technique which is also valid for large parameters, J. sound vibration, 229, 1257-1263, (2000) · Zbl 1235.70139
[33] Özis, T.; Yildirim, A., Determination of periodic solution for a \(u^{1 / 3}\) force by he’s modified lindstedt – poincaré method, J. sound vibration, 301, 415-419, (2007) · Zbl 1242.70044
[34] He, J.H., Modified lindstedt – poincare methods for some non-linear oscillations. part I: expansion of a constant, Internat. J. non-linear mech., 37, 309-314, (2002) · Zbl 1116.34320
[35] He, J.H., Modified lindstedt – poincare methods for some non-linear oscillations. part III: double series expansion, Int. J. non-linear sci. numer. simul., 2, 317-320, (2001) · Zbl 1072.34507
[36] Liu, H.M., Approximate period of nonlinear oscillators with discontinuities by modified lindstedt – poincaré method, Chaos, solitons fractals, 23, 577-579, (2005) · Zbl 1078.34509
[37] He, J.H., Some asymptotic methods for strongly nonlinear equations, Internat. J. modern phys. B, 20, 1141-1199, (2006) · Zbl 1102.34039
[38] Ramos, J.I., On lindstedt – poincaré techniques for the quintic Duffing equation, Appl. math. comput., 193, 303-310, (2007) · Zbl 1193.65142
[39] Lim, C.W.; Wu, B.S.; Sun, W.P., Higher accuracy analytical approximations to the Duffing-harmonic oscillator, J. sound vibration, 296, 1039-1045, (2006) · Zbl 1243.34021
[40] Beléndez, A.; Hernández, A.; Márquez, A.; Beléndez, T.; Neipp, C., Analytical approximations for the period of a simple pendulum, Eur. J. phys, 27, 539-551, (2006)
[41] Beléndez, A.; Hernández, A.; Beléndez, T.; Álvarez, M.L.; Gallego, S.; Ortuño, M.; Neipp, C., Application of the harmonic balance method to a nonlinear oscillator typified by a mass attached to a stretched wire, J. sound vibration, 302, 1018-1029, (2007)
[42] Wu, B.S.; Sun, W.P.; Lim, C.W., An analytical approximate technique for a class of strongly non-linear oscillators, Internat. J. non-linear mech., 41, 766-774, (2006) · Zbl 1160.70340
[43] Beléndez, A.; Pascual, C.; Méndez, D.I.; Neipp, C., Solution of the relativistic (an)harmonic oscillator using the harmonic balance method, J. sound vibration, 311, 1447-1456, (2008)
[44] Beléndez, A.; Pascual, C., Harmonic balance approach to the periodic solutions of the (an)harmonic relativistic oscillator, Phys. lett. A, 371, 291-299, (2007)
[45] Cooper, K.; Mickens, R.E., Generalizad harmonic balence/numerical method for determining analytical approximations to the periodic solutions of the \(x^{4 / 3}\) potential, J. sound vibration, 250, 951-954, (2002) · Zbl 1237.34056
[46] Beléndez, A.; Hernández, A.; Beléndez, T.; Neipp, C.; Márquez, A., Higher accuracy analytical approximations to a nonlinear oscillator with discontinuity by he’s homotopy perturbation method, Phys. lett. A, 372, 2010-2016, (2008) · Zbl 1220.70022
[47] Ramos, J.I., Limit cycles of non-smooth oscillators, Appl. math. comput., 199, 738-747, (2008) · Zbl 1153.34022
[48] Mickens, R.E.; Semwogerere, D., Fourier analysis of a rational harmonic balance approximation for periodic solutions, J. sound vibration, 195, 528-530, (1996) · Zbl 1235.34135
[49] Brogliato, R., Nonsmooth mechanics, (1998), Sringer Berlin
[50] He, J.H., Application of parameter-expanding method to strongly nonlinear oscillators, Int. J. non-linear sci. numer. simul., 8, 121-124, (2007)
[51] Wang, S.Q.; He, J.H., Nonlinear oscillator with discontinuity by parameter-expansion method, Chaos, solitons fractals, 35, 688-691, (2008) · Zbl 1210.70023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.